Alert archive / New York / Small Craft Advisories in 2016

Small Craft Advisory 13, NWS New York, NY

January 25, 2016

NWS New York, NY issued this small craft advisory at Jan 25, 2016, 3:43 PM EST. It took effect at Jan 26, 2016, 6:00 AM EST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2016, 3:43 PM EST (20:43 UTC)
In effect from
Jan 26, 2016, 6:00 AM EST
Expired
Jan 27, 2016, 6:00 PM EST
In force
36 hr
Issued by
NWS New York, NY

The text

As transmitted.

128 
WHUS71 KOKX 252043
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
343 PM EST MON JAN 25 2016

...ROUGH CONDITIONS ON THE OCEAN STARTING TUESDAY...

ANZ350-353-355-260445-
/O.NEW.KOKX.SC.Y.0013.160126T1100Z-160127T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
343 PM EST MON JAN 25 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 AM EST
WEDNESDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
10 follow-up statements
100 
WHUS71 KOKX 252043 CCA
MWWOKX

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
343 PM EST MON JAN 25 2016

...ROUGH CONDITIONS ON THE OCEAN STARTING TUESDAY...

ANZ350-353-355-260445-
/O.COR.KOKX.SC.Y.0013.160126T1100Z-160127T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
343 PM EST MON JAN 25 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 AM EST
WEDNESDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30
  KT. SEAS 4 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
160 
WHUS71 KOKX 260258
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
958 PM EST MON JAN 25 2016

...ROUGH CONDITIONS ON THE OCEAN STARTING TUESDAY...

ANZ350-353-355-261100-
/O.CON.KOKX.SC.Y.0013.160126T1100Z-160127T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
958 PM EST MON JAN 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO
6 AM EST WEDNESDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 4 TO 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MALOIT
980 
WHUS71 KOKX 260844
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
344 AM EST TUE JAN 26 2016

...ROUGH CONDITIONS ON THE OCEAN THROUGH AT LEAST TONIGHT...

ANZ350-353-355-262100-
/O.CON.KOKX.SC.Y.0013.160126T1100Z-160127T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
344 AM EST TUE JAN 26 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30
  KT...BECOMING WEST TONIGHT. SEAS 4 TO 7 FEET. SEAS OF 5 FEET OR
  HIGHER MAY LINGER INTO WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
570 
WHUS71 KOKX 261745
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1245 PM EST TUE JAN 26 2016

...ROUGH CONDITIONS ON THE OCEAN THROUGH AT LEAST TONIGHT AND ON
THE EASTERN SOUND AND LONG ISLAND BAYS THIS AFTERNOON...

ANZ330-340-345-262200-
/O.EXB.KOKX.SC.Y.0013.000000T0000Z-160126T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1245 PM EST TUE JAN 26 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON.

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25
  KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-262215-
/O.CON.KOKX.SC.Y.0013.000000T0000Z-160127T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1245 PM EST TUE JAN 26 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
516 
WHUS71 KOKX 262029
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
329 PM EST TUE JAN 26 2016

...GUSTY WIND ON THE EASTERN SOUND AND LONG ISLAND BAYS THIS
AFTERNOON...
...ROUGH CONDITIONS ON THE OCEAN THROUGH WEDNESDAY...

ANZ350-353-355-270500-
/O.EXT.KOKX.SC.Y.0013.000000T0000Z-160127T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
329 PM EST TUE JAN 26 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST WEDNESDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-345-262200-
/O.CON.KOKX.SC.Y.0013.000000T0000Z-160126T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
329 PM EST TUE JAN 26 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25
  KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
984 
WHUS71 KOKX 262134
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
434 PM EST TUE JAN 26 2016

...ROUGH CONDITIONS ON THE COASTAL OCEAN WATERS THROUGH
WEDNESDAY...

ANZ330-340-345-262245-
/O.CAN.KOKX.SC.Y.0013.000000T0000Z-160126T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
434 PM EST TUE JAN 26 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WIND GUSTS HAVE FALLEN BELOW 25 KT ON THE BAYS OF LONG ISLAND AND
EASTERN LONG ISLAND SOUND...THEREFORE THE SMALL CRAFT ADVISORY
HAS BEEN CANCELLED THERE.

$$

ANZ350-353-355-270930-
/O.CON.KOKX.SC.Y.0013.000000T0000Z-160127T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
434 PM EST TUE JAN 26 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
WEDNESDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MALOIT
826 
WHUS71 KOKX 270831
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
331 AM EST WED JAN 27 2016

...ROUGH CONDITIONS ON THE OCEAN WATERS TODAY...

ANZ350-353-355-272100-
/O.CON.KOKX.SC.Y.0013.000000T0000Z-160127T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
331 AM EST WED JAN 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
456 
WHUS71 KOKX 271438
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
938 AM EST WED JAN 27 2016

...ROUGH CONDITIONS ON THE OCEAN...

ANZ350-353-355-272245-
/O.CON.KOKX.SC.Y.0013.000000T0000Z-160127T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
938 AM EST WED JAN 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JMC
641 
WHUS71 KOKX 271834
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
134 PM EST WED JAN 27 2016

...ROUGH CONDITIONS ON THE OCEAN...

ANZ350-353-355-272300-
/O.CON.KOKX.SC.Y.0013.000000T0000Z-160127T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
134 PM EST WED JAN 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JMC
658 
WHUS71 KOKX 272304
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
604 PM EST WED JAN 27 2016

ANZ350-353-355-280015-
/O.EXP.KOKX.SC.Y.0013.000000T0000Z-160127T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
604 PM EST WED JAN 27 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 25, 2:17 PM EST, 1 hour 26 minutes earlier.

Area forecast discussion, Jan 25, 2:17 PM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
217 PM EST MON JAN 25 2016

.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE AREA PASS TO THE EAST THIS
AFTERNOON INTO TONIGHT. A WARM FRONT WILL PASS BY EARLY TUESDAY
MORNING...FOLLOWED BY A COLD FRONTAL PASSAGE TUESDAY NIGHT. A
SECONDARY COLD FRONT WILL MOVE THROUGH WEDNESDAY NIGHT. WEAK HIGH
PRESSURE WILL RETURN FOR THURSDAY...THEN LOW PRESSURE WILL PASS
SOUTHEAST OF LONG ISLAND THURSDAY NIGHT INTO FRIDAY. WEAK HIGH
PRESSURE ON SATURDAY WILL BE FOLLOWED BY ANOTHER FRONTAL SYSTEM ON
SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TEMPERATURES ACROSS THE REGION ARE IN THE MID TO UPPER 30S WITH
SOME CLOUDS MOVING IN FROM THE WEST. ALOFT...THE RIDGE AXIS WILL
BE MOVING INTO THE REGION WHILE AT THE SURFACE...THE CENTER OF
HIGH PRESSURE WILL BE PASSING TO THE EAST THROUGH THE REST OF THE
AFTERNOON.

WINDS ARE BEGINNING TO TURN MORE SOUTHWESTERLY. THIS WILL HELP
INCREASE WARM AIR ADVECTION. HOWEVER...WITH THE PRESSURE GRADIENT
BEING RATHER WEAK...LIMITED MIXING HEIGHTS WILL KEEP NEARLY STEADY
TEMPERATURES FOR THE REMAINDER OF THE AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
THROUGH THE PERIOD...THE SOUTHERN STREAM OF THE UPPER LEVEL JET
INCREASES OVER THE REGION. THE MID LEVEL RIDGE AXIS CONTINUES TO
MOVE EAST OF THE REGION WITH MORE OF A SW FLOW ALOFT. THE TROUGH
APPROACHING WILL BE A SOUTHWEST TO NORTHEAST ORIENTATION...A
POSITIVE TILT.

AT THE SURFACE...HIGH PRESSURE CONTINUES TO BUILD OFFSHORE TONIGHT
AS A PARENT LOW MOVES INTO THE GREAT LAKES. THIS WILL INCREASE
SW FLOW AT THE SURFACE...ESPECIALLY BY TUESDAY MORNING. THE WARM
AIR ADVECTION WILL BE MORE CONVEYED ALOFT THOUGH TONIGHT...AS
TEMPERATURES WILL BE INCREASING FIRST IN THE GENERAL 950MB TO
750MB LAYER TO A FEW DEGREES ABOVE FREEZING.

WITH INCREASED CLOUDS AHEAD OF THE LOW...THESE WILL BE MOVING IN
LATE TONIGHT BUT THERE WILL BE SOME RESIDUAL EFFECTS FROM THE
BUILDING HIGH OFFSHORE. THINK THAT RADIATIONAL COOLING WILL BE
MORE OPTIMAL TONIGHT WITH ON AVERAGE PARTLY CLOUDY CONDITIONS SO
TOOK THE LOWER MAV GUIDANCE FOR MIN TEMPERATURES AS THERE WILL
STILL BE A SNOW PACK.

FOR TUESDAY...THE ASSOCIATED WARM FRONT ATTACHED TO THE PARENT
LOW WILL BE MOVING ACROSS EARLY. THE SW FLOW INCREASES. BY THE
TIME THE BOUNDARY LAYER MOISTENS ENOUGH FOR ANY POSSIBLE
PRECIPITATION...LATE TUESDAY MORNING...THE ONLY LOCATIONS
FORECAST TO HAVE FREEZING OR BELOW TEMPERATURES ARE IN THE MORE
NORTHWEST PORTIONS OF THE LOWER HUDSON VALLEY AND WESTERN PASSAIC
NEW JERSEY SO THOSE LOCATIONS WILL HAVE A SLIGHT CHANCE OF
FREEZING DRIZZLE WITH PLAIN DRIZZLE FOR OTHER LOCATIONS AS THEY
WILL BE ABOVE FREEZING. THE 850 MB TEMPERATURES REMAIN SEVERAL
DEGREES ABOVE FREEZING.

THIS WILL BE THE MAIN FACTOR TO WATCH WITH THE FORECAST BECAUSE IF
PRECIPITATION TRENDS FASTER...IT WILL BE MOVING INTO THE AREA WITH
A COLDER TEMPERATURES AND THAT WOULD MEAN MORE FREEZING DRIZZLE.

FOR THE FORECAST THOUGH...KEPT MOSTLY SHOWERS FOR TUESDAY
AFTERNOON AND TUESDAY NIGHT ASSOCIATED WITH A COLD FRONT MOVING
THROUGH EARLY TUESDAY NIGHT. THESE WILL BE RAIN SHOWERS DURING
TUESDAY AND TUESDAY EVENING BUT LATE TUESDAY NIGHT...COLDER AIR
ALOFT WILL ALLOW FOR MIXING WITH AND CHANGING TO SNOW SHOWERS.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HIGH PRESSURE BUILDS INTO THE REGION WEDNESDAY AND THURSDAY WITH
DRY WEATHER. HIGHS IN THE LOWER 40S FOR WEDNESDAY...DROPPING BACK
TO NORMAL ON THURSDAY.

THERE IS THEN A CHANCE OF PCPN ASSOCIATED WITH LOW PRESSURE PASSING
SE OF THE AREA THURSDAY NIGHT INTO FRIDAY. HOW CLOSE TO US IT
EVENTUALLY APPROACHES APPEARS TO BE IN PART DEPENDENT ON THE PHASING
TIMING OF NORTHERN AND SOUTHERN STREAM ENERGY. ECMWF AND ITS ENSEMBLE
MEAN FOR THE PAST COUPLE OF RUNS TRACKS THE CENTER OF THE OFFSHORE
LOW CLOSER TO US...BRINGING PCPN TO MOST OF THE CWA. MEANWHILE...GFS
HAS BEEN FARTHER OFFSHORE WITH THIS LOW AND KEEPS US DRY. GEFS MEAN
HAS HOWEVER BEEN FARTHER NW WITH THE LOW AND CLOSER TO ECMWF.
CONSIDERING THE GEFS MEAN TYPICAL SE BIAS IN SITUATIONS LIKE
THIS...THERE'S A DECENT CHANCE THAT THE GFS WILL EVENTUALLY NUDGE
FARTHER NW WITH THE TRACK OF THIS STORM. WILL CAP POPS AT CHC FOR
NOW. KEPT PCPN TYPES BASIC AT THIS POINT WITH THIS BEING A PRIMARILY
SNOW EVENT...BUT WITH MIXING POSSIBILITIES AT SOME COASTAL SPOTS.

WEAK HIGH PRESSURE FOLLOWS ON SATURDAY WITH DRY WEATHER...A WARM
FRONT WILL THEN BRING A CHANCE OF A WINTRY MIX ACROSS THE NORTHERN
ZONES SATURDAY NIGHT INTO SUNDAY MORNING. TIMING AND PLACEMENT OF
THIS IS UNCERTAIN...SO IT IS STILL POSSIBLE THAT SUNDAY AFTERNOON
COULD FEATURE LIGHT RAINFALL IN SPOTS.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
HIGH PRESSURE SLIPS EAST OF THE AREA THIS AFTERNOON. A WARM FRONT
WILL APPROACH TUESDAY MORNING.

VFR THROUGH THIS EVENING...THEN LOW-MODERATE POTENTIAL FOR IFR/MVFR
CIGS DEVELOPING BETWEEN 06-12Z. SLIGHT CHANCE OF SPOTTY FREEZING
DRIZZLE ACROSS KSWF BUT CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE
IN TAF.

LIGHT NW WINDS CITY/COASTAL TERMINALS VARIABLE BECOMING LIGHT
S/SW THIS AFTERNOON INTO TONIGHT. LIGHT S WINDS DEVELOPING
TONIGHT.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KLGA FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KEWR FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

.OUTLOOK FOR 18Z TUESDAY THROUGH FRIDAY...
.TUESDAY...LOW TO MODERATE POTENTIAL FOR IFR/MVFR. SW WIND 10-15
KT WITH GUSTS AROUND 20 KT...POTENTIAL FOR HIGHER GUSTS ALONG THE
COAST. LOW POTENTIAL FOR FREEZING DRIZZLE AT KSWF IN THE MORNING.
SLIGHT CHANCE OF LIGHT RAIN DURING THE DAY. CHANCE OF RAIN AND
SNOW SHOWERS AT NIGHT.
.WEDNESDAY...MVFR WITH A CHANCE OF RAIN AND SNOW SHOWERS.
.THURSDAY-FRIDAY...VFR WITH A LOW CHANCE SUB VFR IN LIGHT RAIN
AND SNOW.
SATURDAY...VFR.

&&

.MARINE...
CONDITIONS HAVE FALLEN BELOW SCA ACROSS THE OCEAN WATERS WITH
TRANQUIL CONDITIONS WITH THE INFLUENCE OF HIGH PRESSURE. THE HIGH
PRESSURE WILL BE BUILDING OFFSHORE TONIGHT WITH MORE SOUTHWEST
FLOW MOVING INTO THE REGION. THE PRESSURE GRADIENT OVERALL
TIGHTENS BETWEEN THE HIGH OFFSHORE AND A PARENT LOW MOVING FROM
THE GREAT LAKES THROUGH SOUTHEAST CANADA TONIGHT THROUGH TUESDAY
NIGHT.

THE SW FETCH WILL BUILD SEAS TO SCA LEVELS AGAIN FOR TUESDAY AND
TUESDAY NIGHT ON THE OCEAN. CONCERNING WINDS...THEY WILL BE BELOW
SCA CRITERIA THROUGH TONIGHT BUT WILL INCREASE FOR THE OVERNIGHT
PERIOD TO MARGINAL SCA ON THE OUTER OCEAN. THE SCA GUSTS COME MORE
TUESDAY AND TUESDAY NIGHT FOR AT THE LEAST THE OCEAN AND PERHAPS
EVEN FOR THE EASTERN LONG ISLAND NON-OCEAN WATERS.

SCA CONDITIONS LINGER ON THE OCEAN INTO WED BEFORE DROPPING BELOW
SCA WED NIGHT THROUGH THU. SCA CONDS POSSIBLE AGAIN THU NIGHT-FRI
AS LOW PRESSURE PASSES TO THE SE.

&&

.HYDROLOGY...
NO HYDROLOGIC CONCERNS UNTIL SNOW BEGINS TO MELT. THAT PROCESS
SHOULD BE GRADUAL THIS WEEK...AS HIGH TEMPS REACH THE 40S TUE-
WED.

NO SIGNIFICANT WIDESPREAD PRECIPITATION EXPECTED MOST OF NEXT
WEEK...THOUGH WE ARE STILL KEEPING AN EYE ON A STORM FCST TO PASS
TO THE SE THU NIGHT-FRI.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...JC/DW
NEAR TERM...JM
SHORT TERM...JM
LONG TERM...JC
AVIATION...IRD
MARINE...JC/JM
HYDROLOGY...JC/JM
Hazardous weather outlook, Jan 25, 3:53 AM EST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
353 AM EST MON JAN 25 2016

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-260900-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
353 AM EST MON JAN 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-260900-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
353 AM EST MON JAN 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SOUTHWESTERLY GALE FORCE WIND GUSTS ARE POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-260900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
353 AM EST MON JAN 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Small Craft Advisories in New York, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.